MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PEG KIT - PULL METHOD; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PEG KIT - PULL METHOD; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 7180-20
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Death (1802); Obstruction/Occlusion (2422)
Type of Reportable Event Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 01 may 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the surgeon "had difficulty removing a 7180-20 peg.The patient refused an endoscopy at that time.[the surgeon] cut the tube at skin level leaving the bumper in the patient¿s stomach.The intention was that hopefully the bumper would pass.The bumper created an obstruction and the patient died.".

Brand Name
MIC SAFETY PEG KIT - PULL METHOD
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8579426
Report Number3006646024-2019-00007
Device Sequence Number11214891
Product Code KNT
UDI-Device Identifier10350770409792
UDI-Public10350770409792
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7180-20
Device Catalogue Number104097900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date05/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;